Alert archive / New Jersey / Special Weather Statements in 2012
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 15, 2012, 3:23 PM EDT for Sussex County, New Jersey. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2012, 3:23 PM EDT (19:23 UTC)
- Expired
- Aug 15, 2012, 4:15 PM EDT
- In force
- 52 min
- Issued by
- NWS Philadelphia/Mount Holly
County Sussex County, NJ
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 3:34 PM EDT | HAIL 1 | Sparta, NJ | QUARTER SIZE HAIL REPORTED IN SPARTA. |
| Aug 15, 3:40 PM EDT | TSTM WND DMG | Sparta, NJ | TREES AND WIRES DOWN...ONE ON CAR. |
| Aug 15, 3:40 PM EDT | HAIL 1.25 | Sparta, NJ | HALF DOLLAR SIZE HAIL REPORTED IN SPARTA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1897 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
845
WWUS81 KPHI 151923
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
323 PM EDT WED AUG 15 2012
NJZ001-008-152015-
MORRIS NJ-SUSSEX NJ-
323 PM EDT WED AUG 15 2012
...A STRONG THUNDERSTORM WILL AFFECT MORRIS AND SUSSEX COUNTIES...
AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NEWTON...MOVING EAST AT 15 MPH. THE
THUNDERSTORM WILL BE NEAR LAKE MOHAWK AROUND 330 PM...OGDENSBURG...
FRANKLIN AROUND 345 PM...LAKE TELEMARK...HAMBURG AROUND 400 PM...
GREEN POND AND KINNELON AROUND 415 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
MULTIPLE CLOUD TO GROUND LIGHTNING STRIKES WILL ALSO OCCUR WITH THIS
STORM.
LAT...LON 4119 7437 4109 7449 4105 7449 4106 7445
4103 7442 4101 7433 4093 7432 4098 7483
4116 7482 4121 7437
$$
FORECASTER: HEAVENERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 15, 10:23 AM EDT, 5 hours earlier.
Area forecast discussion, Aug 15, 10:23 AM EDT, 5 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1023 AM EDT WED AUG 15 2012 .SYNOPSIS... A COLD FRONT WILL CROSS THE REGION TODAY, MOVING OFFSHORE TONIGHT. WEAK HIGH PRESSURE WILL BUILD IN FOR THURSDAY AND MOST OF FRIDAY. ANOTHER COLD FRONT WILL MOVE INTO THE REGION FROM THE WEST AND LATE ON FRIDAY AND MOVE OFFSHORE LATE SATURDAY. HIGH PRESSURE BUILDS IN BEHIND THE FRONT FOR SUNDAY THROUGH WEDNESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... NO SIGNIFICANT CHANGES TO THE FORECAST THIS MORNING. THE LOW CLOUDS AND FOG HAVE MOSTLY LIFTED AND BURNED OFF WHICH WILL LEAD TO A MIX OF MID/HIGH LEVEL CLOUDINESS FROM MID MORNING THROUGH EARLY AFTERNOON. THE PARTIAL CLEARING WILL ALLOW THE AIRMASS TO WARM FAIRLY QUICKLY WITH STEEPENING LOW LEVEL LAPSE RATES. FOR THE MOST PART...HIGHS WERE BASED ON THE MOS BLEND...WITH A NOD TO THE NAM...WHICH HAS BEEN BETTER WITH HIGHS THE PAST COUPLE OF CYCLES. WE HAVE PUSHED BACK THE TIMING OF THE SHOWER/THUNDERSTORM ACTIVITY A FEW HOURS AS NOTHING IS ON RADAR AND IT SHOULD TAKE A COUPLE OF HOURS FOR THINGS TO DEVELOP AS A SHORT WAVE APPROACHES FROM THE SOUTHWEST. THE WARMING SHOULD RESULT IN A MODERATELY UNSTABLE AIRMASS ACROSS MUCH OF SOUTHEAST PENNSYLVANIA...A GOOD CHUNK OF NEW JERSEY... NORTHEAST MARYLAND AND DELAWARE. MODIFIED MODEL SOUNDINGS (MOSTLY FROM THE 0000 UTC NAM) SHOW A GOOD AMOUNT OF MEAN LAYER CAPE STRETCHING FROM KPHL TO NEAR KACY DURING THE EARLY TO MID AFTERNOON. THE MEAN LAYER CAPE SHOULD SUPPORT CONVECTIVE DEVELOPMENT OF EITHER THE SURFACE FRONT (OR WHATS LEFT OF IT)...OR A LEE SIDE TROUGH. THE FOCUSING OF THE INSTABILITY WILL ALLOW IT TO TAKE ADVANTAGE OF THE AVAILABLE BULK SHEAR TO HELP FORM LINEAR CONVECTION...MAINLY IN THE FORM OF SMALL BROKEN LINES OR SEGMENTS. THE MAIN THREAT WOULD BE STRONG WINDS...AS MODEL SOUNDINGS SUGGEST WIND GUSTS OF 50 KNOTS POSSIBLE WITH THE STRONGER SEGMENTS. MID LEVEL LAPSE RATES ARE MIDDLING AT BEST...AND HAIL PROBABLY DOES NOT HAVE MUCH AN IMPACT UNLESS MINI SUPERCELLS CAN FORM. THE ENVIRONMENT DOES NOT SEEM LIKELY TO SUPPORT THIS...BUT THIS IS LIKELY THE BEST CHANCE FOR LARGE HAIL . THE BEST CHANCE OF FOR SIGNIFICANT CONVECTION APPEARS TO FALL BETWEEN ABOUT 2000 UTC AND 0100 UTC FOR MUCH OF THE AREA OUTLINED ABOVE. PRECIPITABLE WATER VALUES MAY APPROACH 2 INCHES ACROSS SOUTHEAST SECTIONS. STORM MOTION APPEARS TO BE QUICK ENOUGH TO MITIGATE A SLOW MOVING FLASH FLOOD THREAT...BUT TRAINING CELLS MAY BE A SOURCE FOR FLASH FLOODING. SINCE IT IS DIFFICULT TO PICK ONE AREA OVER ANOTHER (OUTSIDE OF THE USUAL SUSPECTS...MAINLY PORTIONS OF THE DELAWARE VALLEY AND NORTHWEST NEW JERSEY)...WE WILL FORGO THE FLASH FLOOD WATCH OPTION THIS MORNING. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/... THE THUNDERSTORM ACTIVITY SHOULD START WANING THIS EVENING AS THE SURFACE FRONT MOVES OFFSHORE. THERE IS SOME INDICATION...ESPECIALLY FROM THE 0000 UTC NAM...THAT THE FRONT MAY LIMP OFFSHORE AS LATE AS THE 0300 UTC TO 0600 UTC THURSDAY TIMEFRAME. IF THIS OCCURS... THUNDERSTORMS ARE POSSIBLE ALONG THE NEW JERSEY COAST THROUGH ABOUT MIDNIGHT. AFTER THE SHORT WAVE PASSES NORTH OF THE AREA AROUND 0600 UTC THURSDAY...THE CLOUDINESS SHOULD START TO THIN OUT...WITH MAINLY HIGH CLOUDINESS LEFT LATE. THE LOW LEVEL GRADIENT COULD BE ENOUGH TO MITIGATE THE LOW LEVEL MOISTURE LEFT IN PLACE BY THE RAIN...AND PATCHY FOG IS POSSIBLE. AT THIS POINT...THE FOG WILL BE LEFT OUT OF THE FORECAST...AND CAN BE ADDED LATER IF NEEDED. SINCE THE AIRMASS CHANGE OCCURS SLOWLY...LOWS WERE BASED ON THE MOS BLEND. && .LONG TERM /THURSDAY THROUGH TUESDAY/... WEAK HIGH PRESSURE BUILDS ACROSS TO OUR SOUTH, RIDGING NORTHWARD ON THURSDAY, AS THE MID LEVEL TROUGH PUSHES OFF TO THE EAST. THURSDAY SHOULD BE A NICE DAY ACROSS OUR AREA AS SKIES WILL BE MOSTLY SUNNY AS LITTLE MOISTURE WILL BE AROUND THROUGH MUCH OF THE DAY. MAXIMUM TEMPERATURES WILL RISE BACK INTO THE UPPER 80S WITH DEWPOINTS DROPPING INTO THE 50S, WHICH WILL MAKE IT MUCH MORE COMFORTABLE. THURSDAY NIGHT SHOULD EB A GOOD RADIATIONAL COOLING NIGHT WITH FEW CLOUDS AROUND THE REGION. TEMPERATURES WILL DROP INTO THE LOW TO MID 60S THROUGH MOST OF THE AREA, WITH SOME UPPER 50S ACROSS THE HIGHER TERRAIN OF NW NEW JERSEY AND THE SOUTHERN POCONOS. IT MAY REMAIN SLIGHTLY WARMER THROUGH THE URBAN AREAS AND TEMPERATURES INTO THE UPPER 60S TO AROUND 70 ARE EXPECTED. THE RIDGING FLATTENS OUT ON FRIDAY AS ANOTHER COLD FRONT APPROACHES FROM THE WEST. THE FRONT WON'T MAKE IT TO OUR AREA UNTIL THE EVENING HOURS BUT THE MODELS INDICATE THAT A PRE-FRONTAL TROUGH MAY SET UP AND MOVE THROUGH DURING THE AFTERNOON, MAINLY AFFECTING OUR SOUTHERN ZONES. WITH INCREASING MOISTURE IN THE SOUTHERLY FLOW AHEAD OF THE COLD FRONT ALONG WITH DECENT INSTABILITY, SOME SHOWERS AND THUNDERSTORMS MAY DEVELOP ACROSS THE SOUTHERN AREAS EARLIER THAN THE MAIN LINE OF EXPECTED STORMS. FOR NOW, HAVE LEFT ANY EARLY MENTION OF STORMS OUT OF THE FORECAST AS TIMING WITH THESE FEATURES CAN BE TRICKY. THE COLD FRONT LOOKS TO CROSS THE REGION LATE FRIDAY THROUGH SATURDAY. THE FRONT WILL BE SLOW TO MOVE AND GUIDANCE CONTINUES TO DIFFER ON JUST HOW FAST IT WILL MOVE THROUGH OUR AREA. THERE ISN'T MUCH FLOW NEAR THE SURFACE AND THE MID LEVELS DON'T LOOK MUCH BETTER RIGHT NOW. WITH NOTHING INDICATING A STRONG PUSH FOR THE FRONT, IT LOOKS LIKE IT WILL BE SLOWER RATHER THAN FASTER MOVING THROUGH OUR AREA. FOR NOW WENT DOWN THE MIDDLE WITH THE FRONT CLEARING OUT BY EARLY SUNDAY MORNING. ONCE THE FRONT EXITS TO THE EAST ON SUNDAY, HIGH PRESSURE SHOULD MOVE IN FROM THE WEST. MEANWHILE, LOW PRESSURE DEVELOPS ALONG A STALLED BOUNDARY ACROSS THE CAROLINAS AND STARTS TO PUSH NORTHWARD ON SUNDAY. WHILE THIS SYSTEM WILL LARGELY STAY TO THE SOUTH AND EAST OF OUR AREA, SOME SHOWERS MAY SKIRT OUR SOUTHERN AREAS LATE SUNDAY/EARLY MONDAY. CONFIDENCE IS NOT HIGH THAT THESE WOULD REACH NORTH ENOUGH AND WE HAVE KEPT THE FORECAST FOR ALL OF SUNDAY DRY FOR NOW. THE HIGH PRESSURE HANGS AROUND THROUGH THE BEGINNING OF THE NEW WEEK WHICH SHOULD HELP TO DRY US OUT SOME. HOWEVER, A MID LEVEL TROUGH WILL DIG DOWN ACROSS THE OHIO AND TENNESSEE VALLEYS MONDAY AND TUESDAY AND ENERGY ROTATING AROUND THE BASE OF THE TROUGH WILL KEEP OUR WEATHER A BIT UNSETTLED THROUGH THE WEEK. THE TROUGH STARTS TO PULL EASTWARD ON TUESDAY AS THE SURFACE HIGH SLIDES ACROSS OUR AREA. TEMPERATURES FOR SATURDAY THROUGH WEDNESDAY WILL BE CLOSER TO NORMAL, MAYBE EVEN SLIGHTLY BELOW NORMAL, AS PLENTY OF CLOUDS LOOK TO REMAIN ACROSS OUR AREA. IN GENERAL, MAXIMUM TEMPERATURES WILL BE IN THE UPPER 70S TO LOWER 80S WITH MINIMUM TEMPERATURES IN THE UPPER 50S TO MID 60S. && .AVIATION /14Z WEDNESDAY THROUGH SUNDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. THE FOG AND STRATUS HAS LIFTED AND BURNED OFF ACROSS MUCH OF THE TAF SITES, ALTHOUGH A FEW SITES STILL HAVE SOME MVFR CIGS; THIS SHOULD LIFT TO VFR OVER THE NEXT COUPLE OF HOURS. VFR CONDITIONS ARE EXPECTED TO CONTINUE INTO THE AFTERNOON BEFORE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AS A SLOW MOVING COLD FRONT CONTINUES TO MOVE THROUGH THE AREA THIS AFTERNOON. A TEMPO GROUP WAS INCLUDED IN THE TERMINAL FORECASTS TO INDICATE THE POTENTIAL; LOWER CONDITIONS ARE POSSIBLE IF ANY SHOWERS/THUNDERSTORMS DO OCCUR. WINDS THIS MORNING ARE EXPECTED TO BE QUITE VARIABLE, ALTHOUGH MOST SITES ARE SHOWING MORE OF A NORTHEAST FLOW EARLY. HOWEVER, WE DO EXPECT WINDS TO BECOME MORE WESTERLY/SOUTHWESTERLY ONCE THE ATMOSPHERE BEGINS TO MIX DOWN SOME OF THE WINDS FROM ALOFT. AFTER THE THUNDERSTORM THREAT ENDS (NEAR 0000 UTC)...MAINLY VFR CONDITIONS ARE EXPECTED. MVFR VISIBILITIES ARE POSSIBLE AT THE USUAL LOCATIONS AFTER 0600 UTC THURSDAY. OUTLOOK... THURSDAY...VFR CONDITIONS EXPECTED. LIGHT WEST WINDS AROUND 10 KNOTS. FRIDAY THROUGH SATURDAY...MAINLY VFR CONDITIONS EXPECTED FRIDAY WITH SHOWERS AND THUNDERSTORMS POSSIBLE FROM FRIDAY AFTERNOON THROUGH SATURDAY EVENING. SATURDAY NIGHT THROUGH SUNDAY...A FEW LINGERING SHOWERS POSSIBLE EARLY SATURDAY NIGHT. OTHERWISE, VFR CONDITIONS EXPECTED. && .MARINE... THE PRESSURE GRADIENT HAS SLACKENED AHEAD OF THE SLOW MOVING FRONT EARLY THIS MORNING...AS WINDS DROP CLOSER TO 10 KNOTS. THE GRADIENT MAY TIGHTEN FOR A TIME LATER THIS MORNING INTO THE AFTERNOON AHEAD OF THE FRONT. AT THIS POINT...IT APPEARS AS THOUGH WINDS STAY BELOW 20 KNOTS AND SEAS BELOW 4 FEET...OUTSIDE OF THUNDERSTORM ACTIVITY. AS THE FRONT PASSES THIS EVENING...THE LOW LEVEL FLOW INCREASE FROM THE WEST NORTHWEST IN WEAK COLD AIR ADVECTION. THE 925 MB FLOW INCREASES LATE...AND WINDS COULD GET TO 15 KNOTS BY DAYBREAK THURSDAY. THE BEST CHANCE OF THIS IS ACROSS THE SOUTHERN OCEAN WATERS AND THE LOWER DELAWARE BAY. SINCE THE SOUTH TO SOUTHWEST FETCH IS NOT PARTICULARLY GOOD...SEAS SHOULD REMAIN BELOW 4 FEET THROUGHOUT TONIGHT. OUTLOOK... SUB ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE ON THE AREA WATERS THROUGH EARLY NEXT WEEK. NORTHWEST WINDS ON THURSDAY WILL BECOME SOUTHERLY BY FRIDAY IN ADVANCE OF AN APPROACHING COLD FRONT. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL INCREASE THROUGH THE DAY FRIDAY AND CONTINUE THROUGH LATE SATURDAY ON THE AREA WATERS, WITH LOCALLY HIGHER WINDS AND SEAS IN STORMS. WHILE THE GRADIENT DOES TIGHTEN UP A BIT ON FRIDAY, WINDS ARE NOT EXPECTED TO REACH SMALL CRAFT CRITERIA. GUSTS UP TO 20 KNOTS CAN BE EXPECTED FRIDAY AFTERNOON THROUGH EARLY SATURDAY. SEAS WILL ALSO INCREASE IN THE SOUTHERLY FLOW, INCREASING TO 3 TO 4 FEET. ONCE THE FRONT PASSES LATE SATURDAY OR EARLY SUNDAY, WINDS WILL ONCE AGAIN BECOME NORTHWEST AND SEAS WILL SUBSIDE TO 2 TO 3 FEET. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...MEOLA NEAR TERM...HAYES/ROBERTSON SHORT TERM...HAYES LONG TERM...MEOLA AVIATION...HAYES/ROBERTSON/MEOLA MARINE...HAYES/MEOLA
Hazardous weather outlook, Aug 15, 3:19 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 319 PM EDT WED AUG 15 2012 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-161930- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 319 PM EDT WED AUG 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ430-431-450>455-161930- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 319 PM EDT WED AUG 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Aug 15, 2:38 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
238 PM EDT WED AUG 15 2012
NJZ013-014-020-026-151930-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-OCEAN NJ-WESTERN MONMOUTH NJ-
238 PM EDT WED AUG 15 2012
...THUNDERSTORMS DEVELOPING OVER COASTAL MONMOUTH AND NORTHERN
COASTAL OCEAN COUNTIES...
AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED THUNDERSTORMS FROM ABOUT 10 MILES NORTH OF LONG BRANCH TO
ABOUT 10 MILES SOUTH OF ASBURY PARK THAT WERE DRIFTING SLOWLY
NORTHEAST. THE THUNDERSTORMS WILL AFFECT THE NORTHERN NEW JERSEY
SHORE THROUGH 300 PM.
DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
LAT...LON 4026 7397 4012 7402 4003 7404 4001 7405
4001 7416 4042 7405 4043 7405 4043 7400
4048 7402 4048 7400 4044 7397 4036 7396
MPDSpecial weather statement, Aug 15, 2:58 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
258 PM EDT WED AUG 15 2012
NJZ022-025-026-152000-
ATLANTIC NJ-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-
258 PM EDT WED AUG 15 2012
...A STRONG THUNDERSTORM WILL AFFECT ATLANTIC AND OCEAN COUNTIES...
AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF OCEAN CITY...MOVING
NORTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR VENTNOR CITY...
PLEASANTVILLE AROUND 315 PM...ABSECON AROUND 330 PM AND BRIGANTINE
AROUND 345 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM WITH A FEW CLOUD
TO GROUND LIGHTNING STRIKES. DO NOT SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3950 7431 3947 7429 3945 7431 3935 7442
3930 7452 3931 7460 3929 7461 3930 7463
3955 7442 3954 7440 3951 7440 3950 7436
3953 7435 3951 7428
FORECASTER: HEAVENERLocal storm report, Aug 15, 3:18 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
318 PM EDT WED AUG 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL MIDDLETOWN 40.39N 74.12W
08/15/2012 E1.00 INCH MONMOUTH NJ PUBLIC
QUARTER SIZE HAIL REPORTED IN MIDDLETOWN.
0255 PM HAIL ATLANTIC HIGHLANDS 40.41N 74.03W
08/15/2012 E0.88 INCH MONMOUTH NJ PUBLIC
NICKEL SIZE HAIL REPORTED IN ATLANTIC HIGHLANDS.
&&
EVENT NUMBER PHI1200676 PHI1200677
KLINESpecial weather statement, Aug 15, 3:23 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
323 PM EDT WED AUG 15 2012
NJZ001-008-152015-
MORRIS NJ-SUSSEX NJ-
323 PM EDT WED AUG 15 2012
...A STRONG THUNDERSTORM WILL AFFECT MORRIS AND SUSSEX COUNTIES...
AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NEWTON...MOVING EAST AT 15 MPH. THE
THUNDERSTORM WILL BE NEAR LAKE MOHAWK AROUND 330 PM...OGDENSBURG...
FRANKLIN AROUND 345 PM...LAKE TELEMARK...HAMBURG AROUND 400 PM...
GREEN POND AND KINNELON AROUND 415 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
MULTIPLE CLOUD TO GROUND LIGHTNING STRIKES WILL ALSO OCCUR WITH THIS
STORM.
LAT...LON 4119 7437 4109 7449 4105 7449 4106 7445
4103 7442 4101 7433 4093 7432 4098 7483
4116 7482 4121 7437
FORECASTER: HEAVENERThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 1:57 AM EDT | Special Weather Statement | PHI | Hunterdon, Somerset | 63 min |
| Aug 15, 2:00 AM EDT | Special Weather Statement | PHI | Warren | 90 min |
| Aug 15, 2:13 AM EDT | Special Weather Statement | PHI | Sussex | 62 min |
| Aug 15, 3:10 AM EDT | Areal Flood Advisory | PHI | Sussex | 111 min |
| Aug 15, 3:22 AM EDT | Special Weather Statement | PHI | Sussex | 53 min |
| Aug 15, 2:38 PM EDT | Special Weather Statement | PHI | Monmouth | 52 min |
| Aug 15, 2:53 PM EDT | Severe Thunderstorm Warning | PHI | Monmouth | 52 min |
| Aug 15, 2:58 PM EDT | Special Weather Statement | PHI | Atlantic | 62 min |
| Aug 15, 3:17 PM EDT | Special Marine Warning | PHI | 43 min | |
| Aug 15, 3:25 PM EDT | Severe Thunderstorm Warning | PHI | Morris, Sussex | 65 min |
| Aug 15, 4:14 PM EDT | Areal Flood Warning | PHI | Monmouth | 3 hr |
| Aug 15, 4:24 PM EDT | Special Weather Statement | PHI | Atlantic | 66 min |
| Aug 15, 4:33 PM EDT | Special Weather Statement | PHI | Morris, Sussex, Warren | 87 min |
| Aug 15, 4:45 PM EDT | Special Weather Statement | PHI | Ocean | 90 min |
| Aug 15, 5:22 PM EDT | Severe Thunderstorm Warning | PHI | Mercer, Middlesex, Monmouth | 38 min |
| Aug 15, 5:28 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Ocean | 34 min |
| Aug 15, 5:48 PM EDT | Special Weather Statement | PHI | Middlesex | 57 min |
| Aug 15, 5:58 PM EDT | Special Weather Statement | PHI | Mercer | 62 min |
| Aug 15, 6:06 PM EDT | Special Weather Statement | PHI | Monmouth | 84 min |
| Aug 15, 6:19 PM EDT | Areal Flood Warning | PHI | Mercer, Middlesex, Monmouth, Ocean | 118 min |
| Aug 15, 6:50 PM EDT | Areal Flood Warning | PHI | Morris | 87 min |
| Aug 15, 6:58 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Cumberland, Gloucester | 62 min |
| Aug 14, 11:10 PM EDT | Special Weather Statement | PHI | Berks | 80 min |
| Aug 14, 11:40 PM EDT | Special Weather Statement | PHI | Berks, Chester | 95 min |
| Aug 15, 12:28 AM EDT | Special Weather Statement | PHI | Berks, Lehigh, Montgomery | 92 min |
| Aug 15, 12:49 AM EDT | Areal Flood Advisory | PHI | Berks, Chester, Lehigh, Montgomery | 3 hr |
| Aug 15, 1:26 AM EDT | Special Weather Statement | PHI | Bucks, Montgomery | 94 min |
| Aug 15, 1:28 AM EDT | Special Weather Statement | PHI | Carbon, Monroe | 62 min |
| Aug 15, 1:48 AM EDT | Areal Flood Advisory | PHI | Bucks, Montgomery | 85 min |
| Aug 14, 10:37 PM EDT | Special Weather Statement | PHI | Kent | 53 min |
| Aug 15, 6:55 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Talbot | 49 min |
| Aug 15, 7:16 PM EDT | Severe Thunderstorm Warning | PHI | Queen Anne's, Talbot | 35 min |
Nearby
Special Weather Statements in New Jersey, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.